Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 8, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Mar 1, 2017, 8:54 AM EST for 10 counties in Kentucky. It was in force for 51 min. 26 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2017, 8:54 AM EST (13:54 UTC)
- Expired
- Mar 1, 2017, 9:45 AM EST
- In force
- 51 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Clay County, KY, Jackson County, KY, Johnson County, KY, Lee County, KY, Magoffin County, KY, Menifee County, KY, Morgan County, KY, Owsley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 14 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 8:54 AM EST | TSTM WND DMG | Yellow Rock, KY | TWO HOUSES WITH ROOFS BLOWN OFF AND TREES INSIDE HOMES IN THE 1400 - 1600 BLOCK OF NEW YELLOW ROCK ROAD. |
| Mar 1, 8:55 AM EST | TSTM WND DMG | 6 Nnw Campton, KY | TREES DOWN ON HIGHWAY 715 NEAR WHISTLING ARCH. |
| Mar 1, 9:00 AM EST | TSTM WND DMG | 6 S Beattyville, KY | LARGE TREES WERE BLOWN DOWN. THIS IS A PUBLIC REPORT VIA SOCIAL MEDIA. |
| Mar 1, 9:01 AM EST | TSTM WND DMG | Beattyville, KY | MULTIPLE TREES AND POWER LINES DOWN. |
| Mar 1, 9:02 AM EST | TSTM WND DMG | 3 Sse Campton, KY | BARN WAS KNOCKED OFF FOUNDATION. BELOW THE BARN, THERE IS A 30 FOOT SWATH OF UPENDED TREES. |
| Mar 1, 9:02 AM EST | TSTM WND DMG | Lawson, KY | 50 FOOT PINE TREE KNOCKED OVER. |
| Mar 1, 9:03 AM EST | TSTM WND DMG | 5 N Hazel Green, KY | TWO LARGE PINE TREES DOWNED. |
| Mar 1, 9:05 AM EST | TSTM WND DMG | West Liberty, KY | TREES WERE REPORTED TO HAVE BEEN BLOWN DOWN. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR DATA. |
| Mar 1, 9:10 AM EST | TSTM WND DMG | Jackson, KY | DAMAGE TO THE MARATHON STATION BY MCDONALDS IN JACKSON. |
| Mar 1, 9:10 AM EST | TSTM WND DMG | Jackson, KY | DAMAGE TO THE MARATHON STATION BY MCDONALDS IN JACKSON. GAS PUMPS OVERTURNED. |
| Mar 1, 9:10 AM EST | TSTM WND DMG | Jackson, KY | LARGE TREE LIMB BLOWN DOWN IN THE JACKSON CEMETERY. |
| Mar 1, 9:10 AM EST | TSTM WND DMG | Quicksand, KY | MOBILE HOME OVERTURNED IN MILLERS TRAILER COURT. |
| Mar 1, 9:10 AM EST | TSTM WND DMG | Quicksand, KY | WOODEN SHED BLOWN OVER AT HEADSTART. HEAVY PLASTIC PLAYSET WAS BLOWN FROM PLAYGROUND. |
| Mar 1, 9:10 AM EST | TSTM WND GST 62 | 4 Ne Jackson, KY | 62 MPH WINDS REPORTED BY RAWS AT THE JULIAN CARROLL AIRPORT. |
| Mar 1, 9:10 AM EST | TORNADO | Jackson, KY | POSSIBLE TORNADO IN JACKSON. |
| Mar 1, 9:11 AM EST | HAIL 1 | Annville, KY | QUARTER INCH HAIL ALONG WITH SEVERAL LARGE TREE LIMBS GREATER THAN 2 INCHES IN DIAMETER. |
| Mar 1, 9:14 AM EST | TSTM WND DMG | 1 N Bays, KY | LARGE LIMBS WERE BLOWN DOWN. TIME IS ESTIMATED FROM RADAR DATA. |
| Mar 1, 9:15 AM EST | TSTM WND DMG | 1 N Talbert, KY | LARGE PINE TREE SNAPPED WITH SEVERAL OTHER SMALLER TREES AND LIMBS DOWN ALONG HWY 315 AND HWY 1933. |
| Mar 1, 9:15 AM EST | TSTM WND DMG | 4 N Jackson, KY | TREES SNAPPED AND UPROOTED. NUMEROUS LARGE TREES DOWN. |
| Mar 1, 9:15 AM EST | TSTM WND DMG | Copebranch, KY | LARGE PINE TREE DOWN. |
| Mar 1, 9:15 AM EST | TSTM WND DMG | Copebranch, KY | LARGE PINE TREE DOWN. NUMEROUS TREES DOWNED ON 1812. |
| Mar 1, 9:15 AM EST | TSTM WND DMG | Rousseau, KY | ROOF OF A METAL BUILDING WAS BLOWN INTO ROADWAY BLOCKING THE ROAD NEAR MILE MARKER 26.A LARGE TREE BETWEEN MILE MARKERS 27 AND 28. |
| Mar 1, 9:15 AM EST | NON-TSTM WND DMG | 4 N Jackson, KY | TREES SNAPPED AND UPROOTED. NUMEROUS LARGE TREES DOWN. |
| Mar 1, 9:20 AM EST | TSTM WND DMG | 2 Ne Guage, KY | TWO TREES AND LARGE LIMBS WERE BLOWN DOWN. THE TIME IS ESTIMATED FROM RADAR. |
| Mar 1, 9:20 AM EST | HAIL 0.88 | 5 Sw Salyersville, KY | |
| Mar 1, 9:25 AM EST | TSTM WND GST 61 | Oneida, KY | MEASURED BY WEATHER STATION AT ONEIDA BAPTIST INSTITUTE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 24 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 7:47 AM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- -229 m²/s²
- 0-3 km storm-relative helicity
- 525 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
754
WUUS53 KJKL 011354
SVRJKL
KYC025-051-109-115-129-153-165-175-189-237-011445-
/O.NEW.KJKL.SV.W.0008.170301T1354Z-170301T1445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
854 AM EST WED MAR 1 2017
The National Weather Service in JACKSON KY has issued a
* Severe Thunderstorm Warning for...
Morgan County in southeastern Kentucky...
Northwestern Johnson County in northeastern Kentucky...
Owsley County in southeastern Kentucky...
Southeastern Jackson County in southeastern Kentucky...
Southeastern Menifee County in east central Kentucky...
Breathitt County in southeastern Kentucky...
Magoffin County in southeastern Kentucky...
Lee County in southeastern Kentucky...
Wolfe County in southeastern Kentucky...
Northern Clay County in southeastern Kentucky...
* Until 945 AM EST
* At 854 AM EST, severe thunderstorms were located along a line
extending from Dan to Mount Olive to Dudley Station, moving east at
60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
West Liberty, Jackson, Salyersville, Beattyville, McKee, Campton,
Booneville, Mason, Simpson, Henry, Lewis, Fincastle, Wellington,
Turin, Zag, Travellers Rest, Florress, Southfork, Lick Branch and
Cowcreek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3801 8317 3800 8315 3801 8302 3796 8300
3800 8293 3794 8277 3753 8315 3736 8343
3738 8348 3734 8350 3733 8355 3729 8355
3719 8372 3728 8408 3734 8412 3733 8414
3762 8378 3803 8347 3802 8347 3803 8345
TIME...MOT...LOC 1354Z 279DEG 51KT 3797 8349 3762 8375 3737 8424
HAIL...<.75IN
WIND...60MPH
$$
HAL3 follow-up statements
950
WWUS53 KJKL 011407
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
907 AM EST WED MAR 1 2017
KYC165-011417-
/O.CAN.KJKL.SV.W.0008.000000T0000Z-170301T1445Z/
Menifee KY-
907 AM EST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MENIFEE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 PM EST for
south central, southeastern, northeastern and east central Kentucky.
LAT...LON 3801 8303 3796 8300 3800 8293 3794 8277
3753 8315 3736 8343 3738 8348 3734 8350
3733 8355 3729 8355 3719 8372 3729 8409
3734 8412 3761 8367 3801 8341
TIME...MOT...LOC 1407Z 281DEG 49KT 3789 8329 3758 8347 3735 8396
$$
KYC025-051-109-115-129-153-175-189-237-011445-
/O.CON.KJKL.SV.W.0008.000000T0000Z-170301T1445Z/
Morgan KY-Johnson KY-Owsley KY-Jackson KY-Breathitt KY-Magoffin KY-
Lee KY-Wolfe KY-Clay KY-
907 AM EST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EST
FOR MORGAN...NORTHWESTERN JOHNSON...OWSLEY...SOUTHERN JACKSON...
BREATHITT...MAGOFFIN...EASTERN LEE...WOLFE AND NORTHERN CLAY
COUNTIES...
At 907 AM EST, severe thunderstorms were located along a line
extending from Liberty Road to Gentry to Olin, moving east at 55 mph.
These are very dangerous storms.
HAZARD...90 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be heavily damaged or destroyed. Homes and businesses
will have substantial roof and window damage. Expect
extensive tree damage and power outages.
Locations impacted include...
West Liberty, Jackson, Salyersville, Beattyville, McKee, Campton,
Booneville, Mason, Simpson, Henry, Lewis, Fincastle, Turin, Zag,
Travellers Rest, Florress, Southfork, Lick Branch, Cowcreek and Shop
Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3801 8303 3796 8300 3800 8293 3794 8277
3753 8315 3736 8343 3738 8348 3734 8350
3733 8355 3729 8355 3719 8372 3729 8409
3734 8412 3761 8367 3801 8341
TIME...MOT...LOC 1407Z 281DEG 49KT 3789 8329 3758 8347 3735 8396
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...90MPH
$$
KAS303
WWUS53 KJKL 011426
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
926 AM EST WED MAR 1 2017
KYC109-129-237-011435-
/O.CAN.KJKL.SV.W.0008.000000T0000Z-170301T1445Z/
Jackson KY-Lee KY-Wolfe KY-
926 AM EST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JACKSON...EASTERN LEE
AND WOLFE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 PM EST for
southeastern and northeastern Kentucky.
LAT...LON 3794 8277 3753 8315 3736 8343 3738 8348
3734 8350 3733 8355 3729 8355 3719 8372
3724 8389 3730 8382 3754 8339 3791 8304
3793 8296 3797 8288
TIME...MOT...LOC 1425Z 279DEG 51KT 3785 8300 3754 8318 3731 8367
$$
KYC025-051-115-153-175-189-011445-
/O.CON.KJKL.SV.W.0008.000000T0000Z-170301T1445Z/
Morgan KY-Johnson KY-Owsley KY-Breathitt KY-Magoffin KY-Clay KY-
926 AM EST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EST
FOR EAST CENTRAL MORGAN...NORTHWESTERN JOHNSON...SOUTHEASTERN
OWSLEY...CENTRAL BREATHITT...CENTRAL MAGOFFIN AND NORTHERN CLAY
COUNTIES...
At 925 AM EST, severe thunderstorms were located along a line
extending from Minefork to Lunah to Teges, moving east at 60 mph.
These are very dangerous storms.
HAZARD...90 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be heavily damaged or destroyed. Homes and businesses
will have substantial roof and window damage. Expect
extensive tree damage and power outages.
Locations impacted include...
Jackson, Salyersville, Mason, Falcon, Burning Fork, Noctor, Kernie,
West Royalton Station, Ever, Perlie, Niles, Sacker Gap, Plutarch,
Valjean, Minefork, Taff, Haddix, Arnett, Guage and Seiltz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3794 8277 3753 8315 3736 8343 3738 8348
3734 8350 3733 8355 3729 8355 3719 8372
3724 8389 3730 8382 3754 8339 3791 8304
3793 8296 3797 8288
TIME...MOT...LOC 1425Z 279DEG 51KT 3785 8300 3754 8318 3731 8367
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...90MPH
$$
KAS908
WWUS53 KJKL 011440
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
940 AM EST WED MAR 1 2017
KYC025-051-115-153-175-189-011450-
/O.EXP.KJKL.SV.W.0008.000000T0000Z-170301T1445Z/
Morgan KY-Johnson KY-Owsley KY-Breathitt KY-Magoffin KY-Clay KY-
940 AM EST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MORGAN...
NORTHWESTERN JOHNSON...SOUTHEASTERN OWSLEY...CENTRAL BREATHITT...
CENTRAL MAGOFFIN AND NORTHERN CLAY COUNTIES WILL EXPIRE AT 945 AM
EST...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 100 PM EST for
southeastern and northeastern Kentucky.
LAT...LON 3794 8277 3753 8315 3736 8343 3738 8348
3734 8350 3733 8355 3729 8355 3719 8372
3724 8389 3730 8382 3754 8339 3791 8304
3793 8296 3797 8288
TIME...MOT...LOC 1440Z 279DEG 51KT 3782 8275 3751 8293 3728 8342
$$
KASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 6:30 AM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Mar 1, 6:30 AM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 630 AM EST Wed Mar 1 2017 .UPDATE... Issued at 630 AM EST WED MAR 1 2017 Kentucky mesonet stations out of Fulton county in far western Kentucy has gusted to 63 mph with that line of storms and now Graves county has gusted to 77 mph. Safe to say, these storms will be carrying a punch as they cross the area this morning. Still looking like storms should arrive in eastern Kentucky by 9 am. UPDATE Issued at 618 AM EST WED MAR 1 2017 The long line of convection to our west continues to steamroll towards our area this morning. Instability is actually overachieving, so confidence is increased this line will hold together and advance across eastern Kentucky this morning. In fact, the latest mesoanalysis has nearly 1500 j/kg of surface based cape along the leading edge of convection. This should balance the tremendous shear nicely as this cold pool dominated QLCS line crosses our area this morning. I would anticipate a watch coming out sometime in the next few hours in anticipation of the severe threat arriving shortly thereafter. After the severe potential passes this morning, it does appear the threat may be over as model guidance does not show much potential for additional activity along the front this afternoon. This could be due to the fact we will have subsidence behind the departing MCS and no time to re-establish any instability. Thus, it looks like the main severe weather event will be through midday. && .SHORT TERM...(Today through Thursday) Issued at 401 AM EST WED MAR 1 2017 Complex of showers and storms is moving across north central Kentucky and will be impacting areas along and north of I-64 over the next several hours. A few of these storms are well organized and will need to be watched closely as they push across our forecast area. Meanwhile, a cold front is bearing down on us from the northwest and has a fairly continuous line of showers and storms working southeast towards the Ohio river valley. This line will likely have the best potential for a more widespread damaging wind threat. However, right now, line looks to be struggling due to the lack of instability just ahead of the line. This is keeping the severe threat more confined at the moment. Wind shear is more than sufficient for a damaging wind threat to continue across our area today. The main question is whether the shear is too much with respect to the instability and storms fail to get more sustained updrafts. With this said, shear is hard to ignore and we remained in an enhanced risk for severe storms today (issued by the severe storm prediction center). Based on latest HRRR/RAP, the morning convection should move on through over the next few hours, with the line of showers and storms out to the northwest pushing through between 9 am and 1 pm. Activity may outrun the actual front and if that happens a few more showers or storms could pop up later today if instability can recover. However, hi-res model guidance isn't really hitting all that hard on that idea, so it looks like any severe threat will be limited to mainly the morning hours today. All in all, confidence still not that high on a significant severe event for our area. Looking more like a few sporadic instances of wind damage. Front should move through by late this afternoon, with cold advection kicking into full gear. This will send temperatures down into the 30s tonight. A quiet, but colder Thursday is on tap with highs recovering only to the 40s. .LONG TERM...(Thursday night through Tuesday) Issued at 401 AM EST WED MAR 1 2017 The models are in general agreement during the period, but the GFS and ECMWF begin to have some timing differences concerning a cold front at the end of the period. Initially, a broad upper trough will be over the eastern CONUS, with an impulse rotating through it. This will support a weak surface low passing by just to our north on Thursday night, with its trailing cold front passing through eastern KY. Moisture will be limited, and models indicate most precip being along and north of the low track. However, forecast soundings show some low potential for snow showers, and a 20% POP will be used in our northern and eastern counties for Thursday night into Friday morning. Canadian high pressure then builds in from the northwest with a cool air mass to take us into the weekend. The high will slip to our southeast Saturday night and warm air advection will return to start the week. Moisture advection off the Gulf of Mexico will not be far behind, and could lead to some showers Sunday night or Monday. The better shot at rain will be Monday night or Tuesday as the next cold front arrives. The ECMWF and GFS show some timing differences, which affect timing of any precip. At this point, opted for 50% POP for Monday night and Tuesday. It will probably rain in at least one of these periods, but timing uncertainty precludes using a higher POP for either 12 hour period. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) ISSUED AT 618 AM EST WED MAR 1 2017 Conditions have gone mainly VFR this morning ahead of an approaching cold front. However, a strong line of storms will push east this morning and bring gusty winds, heavy rain, low visibilities and a period of reduced ceilings. Some damaging wind gusts up to 50 or 60 knots will be possible on the leading edge of the storms. As the cold front passes by mid to late afternoon, stratocu will fill in behind the front with ceilings crashing back to MVFR, and possibly reaching IFR tonight. There is still some question as to how fast skies will clear off tonight and we could stay much cloudier through the night keeping IFR/MVFR conditions around through the night. && .JKL WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 4 PM EST this afternoon for KYZ044- 050>052-060-104-106. && UPDATE...KAS SHORT TERM...KAS LONG TERM...HAL AVIATION...KAS
Hazardous weather outlook, Mar 1, 7:51 AM EST, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 751 AM EST Wed Mar 1 2017 KYZ044-050>052-060-104-106-021600- Fleming-Montgomery-Bath-Rowan-Menifee-Elliott-Morgan- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Frenchburg, Sandy Hook, and West Liberty 751 AM EST Wed Mar 1 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SEVERE THUNDERSTORM WATCH 55 IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Severe thunderstorms are expected today. While damaging wind gusts will be the primary threat from these, a brief tornado will be a possibility. These thunderstorms will also produce locally heavy rain contributing to the flash flood threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to call in any reports of severe weather and flash flooding today. KYZ058-059-068-069-079-080-083>088-107>120-021600- Estill-Powell-Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary- Whitley-Knox-Bell-Harlan-Johnson-Wolfe-Magoffin-Floyd-Lee- Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Irvine, Ravenna, Clay City, Stanton, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 751 AM EST Wed Mar 1 2017 ...SEVERE THUNDERSTORM WATCH 55 IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Severe thunderstorms are expected today. While damaging wind gusts will be the primary threat from these, a brief tornado will be a possibility. These thunderstorms will also produce locally heavy rain. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to call in any reports of severe weather today. KAS
In the hours before
Local storm report, Mar 1, 8:29 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
829 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM TSTM WND DMG SHARPSBURG 38.20N 83.93W
03/01/2017 BATH KY EMERGENCY MNGR
ROOFS BLOWN OFF IN SHARPSBURG AT 167 MAIN STREET AND 120
BACK STREET.
&&
DSTAMPERLocal storm report, Mar 1, 8:31 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
831 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM TSTM WND DMG OWINGSVILLE 38.14N 83.76W
03/01/2017 BATH KY EMERGENCY MNGR
TREES DOWN COUNTY WIDE. EMERGENCY MANAGER WILL CALL BACK
WITH MORE DETAIL.
&&
DSTAMPERLocal storm report, Mar 1, 8:46 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
846 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HAIL BRODHEAD 37.40N 84.42W
03/01/2017 M0.25 INCH ROCKCASTLE KY TRAINED SPOTTER
&&
DSTAMPERLocal storm report, Mar 1, 8:51 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
851 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM TSTM WND DMG MOUNT STERLING 38.06N 83.95W
03/01/2017 MONTGOMERY KY FIRE DEPT/RESCUE
LARGE TREE LIMBS AND BRANCHES DOWN GREATER THAN 2 INCHES
IN DIAMETER.PENNY SIZE HAIL.
&&
TBREWERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 4:01 AM EST | Severe Thunderstorm Warning | JKL | Fleming | 29 min |
| Mar 1, 4:35 AM EST | Areal Flood Advisory | JKL | Fleming | 3 hr |
| Mar 1, 5:15 AM EST | Flash Flood Warning | JKL | Fleming | 4 hr |
| Mar 1, 5:30 AM EST | Severe Thunderstorm Warning | JKL | Fleming | 30 min |
| Mar 1, 7:33 AM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery, Rowan | 42 min |
| Mar 1, 8:14 AM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery, Rowan | 31 min |
| Mar 1, 8:23 AM EST | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Menifee, Montgomery, Powell and 2 more | 52 min |
| Mar 1, 8:36 AM EST | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Morgan, Rowan | 39 min |
| Mar 1, 8:40 AM EST | Severe Thunderstorm Warning | JKL | Jackson, Laurel, Pulaski, Rockcastle, Wayne | 50 min |
| Mar 1, 9:07 AM EST | Tornado Warning | JKL | Breathitt, Magoffin | 38 min |
| Mar 1, 9:21 AM EST | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more | 39 min |
| Mar 1, 9:25 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Floyd, Harlan, Johnson, Knott and 6 more | 65 min |
| Mar 1, 9:44 AM EST | Areal Flood Warning | JKL | Fleming | 3 hr |
| Mar 1, 9:52 AM EST | Severe Thunderstorm Warning | JKL | Bell, Harlan, Leslie | 53 min |
| Mar 1, 9:59 AM EST | Areal Flood Advisory | JKL | Bell, Clay, Knox, Laurel, Leslie, McCreary and 4 more | 3 hr |
| Mar 1, 10:02 AM EST | Areal Flood Advisory | JKL | Bath, Fleming, Montgomery, Rowan | 3 hr |
| Mar 1, 10:03 AM EST | Severe Thunderstorm Warning | JKL | Knox, McCreary, Whitley | 42 min |
| Mar 1, 11:07 AM EST | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Letcher, McCreary, Whitley | 3 hr |
| Mar 1, 1:56 PM EST | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Leslie, Whitley | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.